{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,11,7]],"date-time":"2025-11-07T09:08:58Z","timestamp":1762506538410,"version":"3.41.0"},"reference-count":26,"publisher":"Wiley","license":[{"start":{"date-parts":[[2015,1,1]],"date-time":"2015-01-01T00:00:00Z","timestamp":1420070400000},"content-version":"unspecified","delay-in-days":0,"URL":"http:\/\/creativecommons.org\/licenses\/by\/3.0\/"}],"funder":[{"name":"Health Bureau Project of Zhejiang Province","award":["2013KYB111"],"award-info":[{"award-number":["2013KYB111"]}]}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["International Journal of Endocrinology"],"published-print":{"date-parts":[[2015]]},"abstract":"<jats:p><jats:italic>Context<\/jats:italic>. To report a patient with hyperthyroidism who developed concurrent occurrence of agranulocytosis and severe hepatotoxicity after taking methimazole (MMI).<jats:italic>Case<\/jats:italic>. A 51-year-old Chinese male was diagnosed as hyperthyroidism with normal white blood count and liver function. After 4 weeks\u2019 treatment with MMI 20\u2009mg\/d, it developed to agranulocytosis and severe cholestatic hepatotoxicity. The patient\u2019s symptoms and laboratory abnormalities disappeared after the withdrawal of MMI; his white blood count and liver function recover to normal in 2 weeks and 5 weeks, respectively. 296\u2009MBq dose of<jats:sup>131<\/jats:sup>I was given to the patient 3 weeks after the withdrawal of MMI and his thyroid function was back to normal in 6 months. As we know through literature review, only 5 previous cases reported the synchronous ATD-induced agranulocytosis and severe hepatotoxicity in patients with hyperthyroidism.<jats:italic>Methods<\/jats:italic>. Review of the patient\u2019s clinical course. Literature review of cases of hyperthyroidism with agranulocytosis and severe hepatotoxicity demonstrated that these complications occurred after taking antithyroid drug (ATD).<jats:italic>Conclusions<\/jats:italic>. Patient with hyperthyroidism can have synchronous ATD-induced agranulocytosis and severe hepatotoxicity. This case is extremely rare, but the adverse effects with ATDs is clinically significant. The clinicians need to be careful about this and monitor biochemical of patients who take ATDs.<\/jats:p>","DOI":"10.1155\/2015\/934726","type":"journal-article","created":{"date-parts":[[2015,4,28]],"date-time":"2015-04-28T21:06:05Z","timestamp":1430255165000},"page":"1-6","source":"Crossref","is-referenced-by-count":8,"title":["Unusual Synchronous Methimazole-Induced Agranulocytosis and Severe Hepatotoxicity in Patient with Hyperthyroidism: A Case Report and Review of the Literature"],"prefix":"10.1155","volume":"2015","author":[{"given":"Jun","family":"Yang","sequence":"first","affiliation":[{"name":"The Department of Nuclear Medicine, the First Affiliated Hospital, College of Medicine, Zhejiang University, Hangzhou 310003, China"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Jun","family":"Zhang","sequence":"additional","affiliation":[{"name":"The Department of Nuclear Medicine, the First Affiliated Hospital, College of Medicine, Zhejiang University, Hangzhou 310003, China"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Qin","family":"Xu","sequence":"additional","affiliation":[{"name":"The Department of Nuclear Medicine, the First Affiliated Hospital, College of Medicine, Zhejiang University, Hangzhou 310003, China"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Guo-ping","family":"Sheng","sequence":"additional","affiliation":[{"name":"Collaborative Innovation Center for Diagnosis and Treatment of Infectious Disease, the First Affiliated Hospital, College of Medicine, Zhejiang University, Hangzhou 310003, China"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Wan-wen","family":"Weng","sequence":"additional","affiliation":[{"name":"The Department of Nuclear Medicine, the First Affiliated Hospital, College of Medicine, Zhejiang University, Hangzhou 310003, China"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Meng-jie","family":"Dong","sequence":"additional","affiliation":[{"name":"The Department of Nuclear Medicine, the First Affiliated Hospital, College of Medicine, Zhejiang University, Hangzhou 310003, China"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"311","reference":[{"key":"1","doi-asserted-by":"publisher","DOI":"10.1056\/nejmra042972"},{"key":"2","doi-asserted-by":"publisher","DOI":"10.1089\/105072504323150787"},{"key":"3","doi-asserted-by":"publisher","DOI":"10.1210\/jc.2011-2221"},{"key":"4","doi-asserted-by":"publisher","DOI":"10.1056\/nejmcp0801880"},{"key":"5","doi-asserted-by":"publisher","DOI":"10.1016\/s0140-6736(11)60782-4"},{"key":"6","doi-asserted-by":"publisher","DOI":"10.1210\/jc.2013-2569"},{"key":"7","doi-asserted-by":"publisher","DOI":"10.1089\/thy.2013.0476"},{"key":"8","doi-asserted-by":"publisher","DOI":"10.3748\/wjg.14.6774"},{"key":"9","doi-asserted-by":"publisher","DOI":"10.4158\/EP.8.3.222"},{"issue":"4","key":"10","first-page":"1083","volume":"80","year":"1995","journal-title":"Journal of Clinical Endocrinology and Metabolism"},{"key":"11","doi-asserted-by":"publisher","DOI":"10.1345\/aph.1A408"},{"key":"12","doi-asserted-by":"publisher","DOI":"10.1345\/aph.1G720"},{"key":"13","doi-asserted-by":"publisher","DOI":"10.4103\/1596-3519.64752"},{"issue":"8","key":"14","doi-asserted-by":"crossref","first-page":"639","DOI":"10.1001\/jama.1952.62930080001013","volume":"148","year":"1952","journal-title":"The Journal of the American Medical Association"},{"key":"15","doi-asserted-by":"publisher","DOI":"10.1111\/j.1445-5994.1994.tb01476.x"},{"key":"16","doi-asserted-by":"publisher","DOI":"10.1097\/01.ten.0000188431.50925.9f"},{"issue":"1","key":"17","doi-asserted-by":"crossref","first-page":"91","DOI":"10.1111\/j.1600-0609.1988.tb00803.x","volume":"40","year":"1988","journal-title":"European Journal of Haematology"},{"key":"18","doi-asserted-by":"publisher","DOI":"10.1046\/j.1365-2249.2002.01720.x"},{"key":"19","doi-asserted-by":"publisher","DOI":"10.1111\/j.1365-2141.1986.tb04130.x"},{"issue":"2","key":"20","doi-asserted-by":"crossref","first-page":"354","DOI":"10.1016\/S0090-9556(25)07126-0","volume":"19","year":"1991","journal-title":"Drug Metabolism and Disposition"},{"key":"21","doi-asserted-by":"publisher","DOI":"10.1089\/thy.2008.0364"},{"key":"22","doi-asserted-by":"publisher","DOI":"10.2174\/092986709788803097"},{"key":"23","doi-asserted-by":"publisher","DOI":"10.1111\/j.1365-2265.2004.02135.x"},{"issue":"4","key":"24","first-page":"1083","volume":"80","year":"1995","journal-title":"Journal of Clinical Endocrinology and Metabolism"},{"issue":"6","key":"25","first-page":"1727","volume":"82","year":"1997","journal-title":"Journal of Clinical Endocrinology and Metabolism"},{"key":"26","doi-asserted-by":"publisher","DOI":"10.1002\/lt.20204"}],"container-title":["International Journal of Endocrinology"],"original-title":[],"language":"en","link":[{"URL":"http:\/\/downloads.hindawi.com\/journals\/ije\/2015\/934726.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"http:\/\/downloads.hindawi.com\/journals\/ije\/2015\/934726.xml","content-type":"application\/xml","content-version":"vor","intended-application":"text-mining"},{"URL":"http:\/\/downloads.hindawi.com\/journals\/ije\/2015\/934726.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,5,27]],"date-time":"2025-05-27T16:49:18Z","timestamp":1748364558000},"score":1,"resource":{"primary":{"URL":"http:\/\/www.hindawi.com\/journals\/ije\/2015\/934726\/"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2015]]},"references-count":26,"alternative-id":["934726","934726"],"URL":"https:\/\/doi.org\/10.1155\/2015\/934726","relation":{},"ISSN":["1687-8337","1687-8345"],"issn-type":[{"type":"print","value":"1687-8337"},{"type":"electronic","value":"1687-8345"}],"subject":[],"published":{"date-parts":[[2015]]}}}